Alert archive / Idaho / Frost Advisories in 2015

Frost Advisory 2, NWS Pocatello, ID

September 17, 2015

NWS Pocatello, ID issued this frost advisory at Sep 17, 2015, 2:05 PM MDT. It took effect at Sep 18, 2015, 2:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2015, 2:05 PM MDT (20:05 UTC)
In effect from
Sep 18, 2015, 2:00 AM MDT
Expired
Sep 18, 2015, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS75 KPIH 172005
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT THU SEP 17 2015


IDZ020-021-181500-
/O.NEW.KPIH.FR.Y.0002.150918T0800Z-150918T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
205 PM MDT THU SEP 17 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* TEMPERATURE...34 TO 36 DEGREES. 

* IMPACTS...PLANTS THAT ARE SENSITIVE TO FROST CONDITIONS COULD
  SUSTAIN DAMAGE OR MAY NOT SURVIVE. OUTDOOR ANIMALS...ESPECIALLY
  THE YOUNG OR ILL...MAY ALSO BE AFFECTED BY THESE CONDITIONS AND
  PRECAUTIONS SHOULD BE TAKEN TO MAKE SURE THEY ARE SAFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.
OUTDOOR ANIMALS...ESPECIALLY THE YOUNG OR ILL...MAY ALSO BE
AFFECTED BY THESE CONDITIONS AND PRECAUTIONS SHOULD BE TAKEN TO
MAKE SURE THEY ARE SAFE.


&&

$$
1 follow-up statement
704 
WWUS75 KPIH 181507
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
907 AM MDT FRI SEP 18 2015

IDZ020-021-181615-
/O.EXP.KPIH.FR.Y.0002.000000T0000Z-150918T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
907 AM MDT FRI SEP 18 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE EXPECTED TO CONTINUE WARMING THIS MORNING. HENCE
THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 17, 1:37 PM MDT, 28 minutes earlier.

Area forecast discussion, Sep 17, 1:37 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
137 PM MDT THU SEP 17 2015

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. THE LAST WAVE IS
CURRENTLY MOVING INTO EASTERN IDAHO THIS AFTERNOON. SHOWERS AND
ISOLATED STORMS ARE LIKELY ESPECIALLY OVER THE MOUNTAINS THROUGH
EARLY EVENING. STORMS WILL STARTING ENDING ACROSS WESTERN
LOCATIONS BY THAT TIME...AND ENDING AROUND MIDNIGHT ALONG THE
WYOMING AND UTAH BORDERS. SMALL HAIL/GRAUPEL IS CERTAINLY POSSIBLE
GIVEN THE CONDITIONS. WHAT WIND WE HAVE OUT THERE SHOULD BEGIN
WINDING DOWN AFTER SUNSET AS WELL. WITH ALL OF THE MOISTURE
AROUND...WE ARE LOOKING FOR AREAS OF FROST AND/OR FREEZE
CONDITIONS. WE'VE ALSO INCLUDED PATCHY FOG AS WELL THROUGH
TOMORROW MORNING. OTHER THAN SOME PASSING CLOUDS IT WILL BE DRIER
AND WARMER TOMORROW. TOMORROW NIGHT SHOULD BE ANOTHER CHILLY
NIGHT WITH MORE POCKETS OF FROST OR FREEZE CONDITIONS. KEYES

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY. HIGH PRESSURE BUILDS
OVER THE WEEKEND...STARTING A WARMING TREND FOR US. IT WON'T GET A
CHANCE TO BUILD MUCH AS LOW PRESSURE TRIES TO DEVELOP ALONG THE
BRITISH COLUMBIA COAST...KEEPING THE FLOW RATHER FLAT AND FROM THE
WEST. IT DOES LOOK A BIT MORE BREEZY ON MONDAY. WE MAY SEE A FEW
SHOWERS OR STORMS ALONG THE BORDER WITH LEMHI COUNTY AND SOUTHWEST
MONTANA...BUT THE CHANCE IS PRETTY LOW AT THIS POINT. AS THAT SYSTEM
STRENGTHENS...OUR FLOW WILL BECOME SOUTHWESTERLY. THIS WILL BRING
A BIG SURGE OF TROPICAL MOISTURE INTO THE SOUTHWEST U.S. AND
EVENTUALLY INTO EASTERN IDAHO. SOME INDICATIONS ARE THAT THIS WILL
BE PRETTY JUICY...MEANING WE COULD SEE ANOTHER PERIOD OF DECENT
AND BENEFICIAL RAINFALL. FOR NOW...WE INCLUDED A SLIGHT CHANCE AS
THE ONSET IS STILL NOT HANDLED WELL BY THE FORECAST MODELS. KEYES

&&

.AVIATION...UPPER TROUGH ENTERING ID ATTM...AND WILL BE RESPONSIBLE
FOR A GRADUAL INCREASE IN SHOWER ACTIVITY ACROSS SE ID THIS
AFTERNOON...MOST NUMEROUS AT SUN. EXPECT CIGS TO BOUNCE AROUND MVFR
THRESHOLDS AS SHOWERS WILL BE INTERMITTENT.  SNOW LEVELS AROUND 7500
TO 8000 FEET. ELSEWHERE...VFR EXPECTED WITH BRIEF REDUCTIONS TO MVFR
POSSIBLE IN HEAVIER SHOWERS. AN ISOLATED THUNDERSTORM IS ALSO
POSSIBLE. GUSTY SW WINDS...PARTICULARLY AT IDA AND PIH DEVELOPING
19 TO 20Z AND PERSISTING TO AROUND 02Z...15 TO 25 KTS. SOME
CLEARING EXPECTED OVERNIGHT AS TROUGH EXITS. LOW POTENTIAL FOR LOW
CIGS IN STRATUS/FOG AROUND AND JUST AFTER SUNRISE...MAINLY AT PIH
AND IDA GENERALLY BETWEEN 12-15Z. AD

&&

.FIRE WEATHER...ONE LAST DISTURBANCE WILL SWING THROUGH ID THIS
AFTERNOON AND EVENING BRINGING ENHANCED SHOWER POTENTIAL...WITH
ACTIVITY TAPERING OFF AROUND MIDNIGHT. HIGHEST PRECIPITATION
EXPECTED OVER THE CENTRAL MOUNTAINS...WITH OVER 0.20 INCHES OF
LIQUID POSSIBLE...SLIGHTLY LOWER AMOUNTS OVER THE EASTERN HIGHLANDS.
AREAS ABOVE 7500 FEET IN THE CENTRAL MOUNTAINS SHOULD SEE 1 TO 3
INCHES OF SNOWFALL...WITH SIMILAR AMOUNTS OVER THE EASTERN
HIGHLANDS...BUT ABOVE 8000 FEET. CANNOT RULE OUT AN ISOLATED
THUNDERSTORM THROUGH THIS EVENING. GUSTY SW WINDS OF 15 TO 25 MPH
WITH SOME GUSTS AROUND 30 MPH FOR THE SNAKE PLAIN THROUGH MID
EVENING. DRIER CONDITIONS DEVELOP FRIDAY AND PERSIST THROUGH AT
LEAST EARLY NEXT WEEK...WITH TEMPERATURES MODERATING TO AROUND OR
JUST ABOVE NORMAL FOR THIS TIME OF YEAR. MIN RH VALUES THROUGH
MONDAY DROP TO 20 TO 25 PERCENT OR SO. NEXT CHANCE FOR PRECIPITATION
ARRIVES BY THE MIDDLE OF NEXT WEEK. AD

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM MDT FRIDAY FOR IDZ020-021.

&&

Nearby

Frost Advisories in Idaho, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.